I have been on Viibryd for almost 2 years now and in many ways it has been a life saver! I feel more like myself than I have in a really long time and for the most part I love this med. However, I have been dealing with too many crappy side effects for too long. I thought I could handle the occasional bad night's sleep and the vivid dreams but it has gotten so bad lately. I'm having nightmares on a regular basis and sleep paralysis episodes at least once a week. On top of that, I've been getting what I've heard called brain zaps, where I feel like an electric shock goes through my head... not really painful but very disorienting. I just can't handle not feeling rested anymore. Then my psychiatrist up and left the practice and I'm having a hard time getting into see a new one right away. Could things get more annoying? But my real concern is weaning off of Viibryd and finding a new med that helps. I've missed a dose once and never want to go through that again! It was terrible withdraw. How hard is it to get off this drug after taking it for so long?
Has anyone weaned off Viibryd after more than a year on 40mg?
- 13 Jan 2014 by MSue2004
- 24 January 2014
All these meds have to be weaned off or the effects are bad. The practice should have transferred that docs patients to the other docs in the practice and you should be able to see one when you are having problems. Have you tried telling them its imperative because of med troubles?
I was once in your shoes with Viibryd. It was a blessing yet a curse with the side effects getting worse and worse. I took 40mg for over a year and was weaned off of it. All antidepressants need to be weaned off so there's no or little withdrawal. I took 40mg one day then cut it in half the next day and did it like that for a week (under my dr supervision). Then for a week at 20mg once a day. Then a week with 20mg nothing the next then 20mg, nothing the next day, etc for a week and was weaned off. The only withdrawal I remember was night sweats. The dreams and sleep paralysis I had been dealing with so much stopped quite quickly. Best of luck to you and please find a new dr!
Yes, I has on Viibryd for almost a year and today[1/24/2014] is the second day without viibryd. I have switched to Belbutrin.
I took 20mg of Viibryd for 2 weeks and then stopped it. Last night the first night of No Viibryd, I was itching A LOT. Could not sleep well.
This morning itching has reduced.
- Viibryd Information for Consumers
- Viibryd Information for Healthcare Professionals (includes dosage details)
- Side Effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 May 2017 • 1 answer
Updated 11 Dec 2012 • 5 answers
Updated 31 Aug 2015 • 2 answers
Updated 22 Nov 2016 • 2 answers
Updated 6 Oct 2018 • 1 answer